MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER
Model Number 71332525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Numbness (2415); Paresthesia (4421)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha on (b)(6) 2021, the patient experienced stinging numbing pain down leg when standing.A revision surgery was performed on (b)(6) 2021.During revision surgery, surgeon felt like the acetabular screws may be causing the issue, so he removed both acetabular screws and put in one shorter screw, also liner and head were replaced.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, reportedly a revision was performed due to "stinging numbing pain down leg when standing".The requested medical documentation has not been provided as of the date of this medical investigation.Without the requested documentation, the root cause of the reported event could not be fully assessed nor concluded; however, it was reported that both acetabular screws were removed/replaced with one shorter screw, and replaced liner and head.The patient impact beyond the reported events could not be determined, as the current health status of the patient is unknown.No further assessment can be rendered at this time.Should clinically relevant documentation/information and/or product evaluation findings become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF SPHER HEAD SCREW 25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11735866
Report Number1020279-2021-03573
Device Sequence Number14433635
Product Code MEH
UDI-Device Identifier03596010460462
UDI-Public03596010460462
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71332525
Device Catalogue Number71332525
Device Lot Number20KB00232
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date09/06/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332754, LOT:17MM00402; 71343600, LOT: 21AM14765
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;